Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

DVT

(4 Posts)
fedupwithdeployment Wed 05-Jan-11 13:50:47

My Dad has just been admitted to hospital with a DVT in his leg. He is in serious pain, depite having been on warfarin and heparin since Saturday. Does anyone have any idea how long it will take for him to feel better? I know he will be on drugs for at least 3-6 months, but have no idea how long he will be in this state?

I would be grateful for any advice. I may be seeing his doctors tomorrow.

meltedmarsbars Wed 05-Jan-11 13:57:49

It can be really painful, and swollen.

He should ask for painkillers, but taking warfarin can exclude some other drugs (not sure which despite dh having a DVT last year)

From what I remember the bad pain didn't last long but the thing throbbed sometimes even later on. They want the clot to break down slowly and not break off and travel.

Hope he feels better soon.

fedupwithdeployment Wed 05-Jan-11 15:23:46

Thanks. I think he is taking industrial quantities and strengths of painkillers. Also having physio and keeping leg up. Pretty horrible. Hope your DH is back to full health.

meltedmarsbars Wed 05-Jan-11 15:25:14

He's gone to china again (where he got the last one) but had to inject himself before the flight - was worried he'd be arrested "shooting up" in the toilets at LHR!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now